Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 4, 2007, 3:36 AM MDT for 11 counties in North Dakota. It took effect at Sep 4, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2007, 3:36 AM MDT (09:36 UTC)
- In effect from
- Sep 4, 2007, 12:00 PM MDT
- Expired
- Sep 4, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 3029 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 040936 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT TUE SEP 4 2007 ...RED FLAG WARNING IN EFFECT OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW HUMIDITY... .TEMPERATURES WILL RISE INTO THE LOW TO MID 90S ACROSS WESTERN NORTH DAKOTA THIS AFTERNOON ALONG WITH SOUTHEAST WINDS OF 15 TO 30 MPH AND MINIMUM HUMIDITIES OF 15 TO 25 PERCENT. THE STRONG WINDS COMBINED WITH LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING. NDZ001-009-017-018-031>033-040-041-043-044-042200- /O.UPG.KBIS.FW.A.0011.070904T1800Z-070905T0200Z/ /O.NEW.KBIS.FW.W.0011.070904T1800Z-070905T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 436 AM CDT TUE SEP 4 2007 /336 AM MDT TUE SEP 4 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE AND DEVELOPING COLD FRONT OVER CENTRAL MONTANA WILL BEGIN TO MOVE EAST LATER TODAY. THIS WILL BRING ONE MORE DAY OF TEMPERATURES IN THE 90S TO WESTERN NORTH DAKOTA. MINIMUM HUMIDITIES WILL FALL TO 15 TO 25 PERCENT THIS AFTERNOON ALONG WITH GUSTY SOUTHEAST WINDS OF 15 TO 30 MPH. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
3 follow-up statements
000 WWUS83 KBIS 041608 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1108 AM CDT TUE SEP 4 2007 ...RED FLAG WARNING IN EFFECT OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW HUMIDITY... .TEMPERATURES WILL RISE INTO THE LOW TO MID 90S ACROSS WESTERN NORTH DAKOTA THIS AFTERNOON ALONG WITH SOUTHEAST WINDS OF 15 TO 30 MPH AND MINIMUM HUMIDITIES OF 15 TO 25 PERCENT. THE STRONG WINDS COMBINED WITH LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. NDZ001-009-017-018-031>033-040-041-043-044-050015- /O.CON.KBIS.FW.W.0011.070904T1800Z-070905T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 1108 AM CDT TUE SEP 4 2007 /1008 AM MDT TUE SEP 4 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. A LOW PRESSURE AND DEVELOPING COLD FRONT OVER CENTRAL MONTANA WILL BEGIN TO MOVE EAST LATER TODAY. THIS WILL BRING ONE MORE DAY OF TEMPERATURES IN THE 90S TO WESTERN NORTH DAKOTA. MINIMUM HUMIDITIES WILL FALL TO 15 TO 25 PERCENT THIS AFTERNOON ALONG WITH GUSTY SOUTHEAST WINDS OF 15 TO 30 MPH. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABELING
000 WWUS83 KBIS 042044 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 344 PM CDT TUE SEP 4 2007 ...RED FLAG WARNING IN EFFECT OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW HUMIDITY... .TEMPERATURES WILL RISE INTO THE LOW TO MID 90S ACROSS WESTERN NORTH DAKOTA THIS AFTERNOON ALONG WITH SOUTHEAST WINDS OF 15 TO 30 MPH AND MINIMUM HUMIDITIES OF 15 TO 25 PERCENT. THE STRONG WINDS COMBINED WITH LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. NDZ001-009-017-018-031>033-040-041-043-044-050200- /O.CON.KBIS.FW.W.0011.000000T0000Z-070905T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 344 PM CDT TUE SEP 4 2007 /244 PM MDT TUE SEP 4 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. A LOW PRESSURE AND DEVELOPING COLD FRONT OVER CENTRAL MONTANA WILL BEGIN TO MOVE EAST LATER THIS EVENING. MINIMUM HUMIDITIES WILL FALL TO 15 TO 25 PERCENT THIS AFTERNOON ALONG WITH GUSTY SOUTHEAST WINDS OF 15 TO 30 MPH. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABELING
000 WWUS83 KBIS 050150 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 850 PM CDT TUE SEP 4 2007 NDZ001-009-017-018-031>033-040-041-043-044-050300- /O.EXP.KBIS.FW.W.0011.000000T0000Z-070905T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 850 PM CDT TUE SEP 4 2007 /750 PM MDT TUE SEP 4 2007/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING. WINDS HAVE DIMINISHED BELOW 15 MPH ACROSS THE WARNING AREA THIS EVENING AND RELATIVE HUMIDITIES ARE ON THE RISE. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ HW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 4, 1:45 AM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 4, 1:45 AM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 AM CDT TUE SEP 4 2007 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... WARMEST/DRIEST DAY WILL OCCUR TODAY...THEN A DOWNHILL TREND IN TEMPERATURES THROUGH THE REST OF THE SHORT TERM WITH CONDITIONS BECOMING WETTER THROUGH THURSDAY NIGHT. LATEST MSAS ANALYSIS PLACES A SURFACE LOW PRESSURE OVER NORTHWESTERN SOUTH DAKOTA WITH A WARM FRONT EXTENDING EAST ALONG THE ND/SD BORDER. LATEST REGIONAL RADAR CONTINUES TO SHOW AN ISOLATED SHOWER OR TWO EAST OF HETTINGER...BUT THIS WILL DIMINISH EARLY THIS MORNING. MOSTLY CLEAR SKIES OVER THE REST OF THE FORECAST AREA PER LATEST IR SATELLITE LOOP. LATEST WATER VAPOR IMAGERY SHOWS THE NEXT PACIFIC LOW/TROUGH NOW MOVING INTO WA/OR. A SURFACE LOW DEVELOPING OVER CENTRAL MONTANA WILL STRENGTHEN AS THE UPPER LOW/ENERGY APPROACH LATER TODAY. SURFACE WINDS WILL BEGIN TO VEER FROM EAST THROUGH SOUTH AS THE DAY PROGRESSES. WITH 850MB TEMPS ONLY 1 TO 2 DEGREES CELSIUS LOWER TODAY THAN MONDAY...WILL SEE ANOTHER HOT ONE ACROSS THE FORECAST AREA WITH MAINLY 90S FOR THE CENTRAL AND WESTERN CWA...MID TO UPPER 80S EAST. BUFFER SOUNDINGS IN THE WEST SUPPORT MIXING TO 850MB...AND TO 700MB IN THE SOUTHWEST. THE AVERAGE WINDS IN THE MIXED LAYER ARE 20 TO 25KT. SURFACE HUMIDITIES ARE BETWEEN 15 AND 25 PERCENT. THAT BEING SAID...HAVE DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING IN OUR WESTERN ZONES. OBSERVED MIN HUMIDITIES ON MONDAY WERE IN THE TEENS OVER A LARGE PORTION OF THE WEST AND SOUTHWEST. WITH POOR RECOVERY OVERNIGHT AND INTO THIS MORNING...IT WILL NOT TAKE MUCH ONCE THE MIXING BEGINS FOR THE DEW POINTS AND RHS TO DROP THIS AFTERNOON. SEE THE FIRE WEATHER PORTION FOR ADDITIONAL DETAILS. THE NAM AND GFS ARE IN GOOD AGREEMENT ON TIMING OF THE COLD FRONT...PUSHING IT TO THE MT/ND BORDER BY 06Z WED...THEN TO ROUGHLY A HETTINGER TO BISMARCK TO BOTTINEAU LINE BY AROUND 12Z WEDS. THE FRONT CLEARS THE CWA BY LATE WEDS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND BEHIND THE FRONT LATE TONIGHT THROUGH WEDNESDAY. THE FRONT WILL THEN STALL OVER CENTRAL SOUTH DAKOTA...STRETCHING NORTHEAST INTO MINNESOTA WEDNESDAY EVENING THROUGH THURSDAY NIGHT. WITH A SOUTHWEST FLOW ALOFT AND DISTURBANCES EMBEDDED WITHIN THE FLOW...MODELS SHOW A WIDESPREAD SWATH OF SHOWERS LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WORKING THROUGH THE FORECAST AREA. 850 TEMPS COOL FROM AROUND 25C TODAY TO 11C BY THURSDAY EVENING. THIS COMBINED WITH CLOUD COVER AND SHOWERS WILL LEAVE HIGH TEMPS ON THU IN THE LOWER TO MID 70S WITH SOME 60S FELT IN OUR NORTHERN AND EASTERN ZONES. .LONG TERM...FRIDAY THROUGH MONDAY BROAD WESTERLY UPPER LEVEL FLOW ON FRIDAY BECOMES NORTHWEST OVER THE WEEKEND WITH A CHANCE FOR SHOWERS FOR SUNDAY AND MONDAY AS A LONG WAVE TROUGH DEVELOPS OVER THE REGION. TEMPERATURES WILL BECOME MUCH COOLER WITH HIGHS COOLING INTO THE 60S AND LOWS IN THE 40S BY MONDAY. && .AVIATION... NO BIG AVIATION CONCERNS TODAY AS SKIES WILL BE MOSTLY SUNNY. SOME HIGH AND MID LEVEL CLOUDS ARE POSSIBLE BUT MAINLY EXPECT A MOSTLY CLEAR DAY. && .FIRE WEATHER...A RED FLAG WARNING WILL BE ISSUED FOR THE WESTERN FIRE WEATHER ZONES VALID FROM 18Z TUE TO 02Z WED. MINIMUM RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 25 PERCENT ALONG WITH WINDS OF 20 TO 30 MPH THIS AFTERNOON AND EVENING. DUE TO STRONG WINDS AND LOW HUMIDITY PRODUCING CRITICAL FIRE WEATHER BEHAVIOR...THE FIRE WEATHER WATCH WILL BE UPGRADED TO RED FLAG WARNING. A COLD FRONT WILL MOVE THROUGH TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING. HIGHER HUMIDITIES AND COOLER TEMPERATURES CAN BE EXPECTED WEDNESDAY THROUGH FRIDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033-040- 041-043-044. && KS/VJ
Hazardous weather outlook, Sep 4, 3:26 AM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 426 AM CDT TUE SEP 4 2007 NDZ001-009-017-018-031>033-040-041-043-044-050930- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 426 AM CDT TUE SEP 4 2007 /326 AM MDT TUE SEP 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE AND DEVELOPING COLD FRONT OVER CENTRAL MONTANA WILL BEGIN TO MOVE EAST LATER TODAY. THIS WILL BRING ONE MORE DAY OF TEMPERATURES IN THE 90S TO WESTERN NORTH DAKOTA. MINIMUM HUMIDITIES WILL FALL TO 15 TO 25 PERCENT THIS AFTERNOON ALONG WITH GUSTY SOUTHEAST WINDS OF 15 TO 30 MPH. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN THIRD OF NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE THROUGH NORTH DAKOTA WEDNESDAY...THEN STALL OVER CENTRAL SOUTH DAKOTA AND MINNESOTA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO WESTERN NORTH DAKOTA WEDNESDAY INTO THURSDAY. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EXPECTED FRIDAY INTO SATURDAY WITH MUCH COOLER AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-050930- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 426 AM CDT TUE SEP 4 2007 /326 AM MDT TUE SEP 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE FROM CENTRAL MONTANA INTO WESTERN NORTH DAKOTA TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND BEHIND THE FRONT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE THROUGH NORTH DAKOTA ON WEDNESDAY...THEN STALL OVER CENTRAL SOUTH DAKOTA AND MINNESOTA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MOST OF NORTH DAKOTA DURING THIS TIME. COOLER TEMPERATURES WILL MOVE IN BY THURSDAY AND CONTINUE THROUGH THE WEEKEND. THERE WILL BE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.